Tags

Type your tag names separated by a space and hit enter

Paradoxical pustular psoriasis induced by ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy.
Rheumatol Int. 2018 07; 38(7):1297-1299.RI

Abstract

Palmoplantar pustular psoriasis (PPP) is a clinical form of psoriasis, for which tumor necrosis factor alpha inhibitors (TNFi) or interleukins 12/23 inhibitor (ustekinumab) can be a therapeutic option. Paradoxical psoriatic reactions induced by TNFi are now well known. We present the exceptional case of a paradoxical PPP appeared under ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy. A 58-year-old woman presented with recent peripheral inflammatory arthralgias appeared in the context of a Crohn's disease diagnosed in 2008. Three weeks after the first injection of ustekinumab 390 mg for a refractory Crohn's disease, a slight pruritic erythematous and pustular dermatosis appeared on the right hand palm. The clinical aspect was strongly in favor of a PPP. Ustekinumab was discontinued and replaced by golimumab, leading to a complete healing of PPP after 15 days of discontinuation. Causality assessment calculated using the French method was plausible for ustekinumab in the induction of PPP. It was based on a compatible chronology according to time to onset associated with complete recovery 2 weeks after cessation of treatment, and on the negative assessment of an alternative etiology (nor bacterial or viral infection, nor other treatment taken by the patient, nor previous history of psoriasis). The worsening of underlying psoriasis under ustekinumab through the appearance of generalized or palmoplantar pustules has already been reported in five cases. We describe to our knowledge the first case of paradoxical PPP under ustekinumab in a patient with no known underlying psoriasis.

Authors+Show Affiliations

Department of Dermatology, Hôpital Nord, Assistance Publique, Hôpitaux de Marseille, Aix-Marseille University, Chemin des Bourrely, 13015, Marseille, France. michael.benzaquen@ap-hm.fr.Department of Rheumatology 1, Hôpital Sainte Marguerite, Assistance Publique, Hôpitaux de Marseille, Aix-Marseille University, 13009, Marseille, France.Department of Clinical Pharmacology and Pharmacovigilance, Regional Pharmacovigilance Center of Marseille Provence Corse, Hôpital Sainte Marguerite, Assistance Publique, Hôpitaux de Marseille, Aix-Marseille University, 13009, Marseille, France.Department of Dermatology, Hôpital Nord, Assistance Publique, Hôpitaux de Marseille, Aix-Marseille University, Chemin des Bourrely, 13015, Marseille, France.Department of Rheumatology 1, Hôpital Sainte Marguerite, Assistance Publique, Hôpitaux de Marseille, Aix-Marseille University, 13009, Marseille, France. CRMBM UMR CNRS 7339, Aix-Marseille University, 13009, Marseille, France.

Pub Type(s)

Case Reports
Journal Article
Review

Language

eng

PubMed ID

29705819

Citation

Benzaquen, Michael, et al. "Paradoxical Pustular Psoriasis Induced By Ustekinumab in a Patient With Crohn's Disease-associated Spondyloarthropathy." Rheumatology International, vol. 38, no. 7, 2018, pp. 1297-1299.
Benzaquen M, Flachaire B, Rouby F, et al. Paradoxical pustular psoriasis induced by ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy. Rheumatol Int. 2018;38(7):1297-1299.
Benzaquen, M., Flachaire, B., Rouby, F., Berbis, P., & Guis, S. (2018). Paradoxical pustular psoriasis induced by ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy. Rheumatology International, 38(7), 1297-1299. https://doi.org/10.1007/s00296-018-4034-0
Benzaquen M, et al. Paradoxical Pustular Psoriasis Induced By Ustekinumab in a Patient With Crohn's Disease-associated Spondyloarthropathy. Rheumatol Int. 2018;38(7):1297-1299. PubMed PMID: 29705819.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Paradoxical pustular psoriasis induced by ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy. AU - Benzaquen,Michael, AU - Flachaire,Benoit, AU - Rouby,Frank, AU - Berbis,Philippe, AU - Guis,Sandrine, Y1 - 2018/04/28/ PY - 2018/02/25/received PY - 2018/04/25/accepted PY - 2018/5/1/pubmed PY - 2018/12/12/medline PY - 2018/4/30/entrez KW - Crohn’s disease KW - Paradoxical KW - Pustular psoriasis KW - Spondyloarthropathy KW - Ustekinumab SP - 1297 EP - 1299 JF - Rheumatology international JO - Rheumatol Int VL - 38 IS - 7 N2 - Palmoplantar pustular psoriasis (PPP) is a clinical form of psoriasis, for which tumor necrosis factor alpha inhibitors (TNFi) or interleukins 12/23 inhibitor (ustekinumab) can be a therapeutic option. Paradoxical psoriatic reactions induced by TNFi are now well known. We present the exceptional case of a paradoxical PPP appeared under ustekinumab in a patient with Crohn's disease-associated spondyloarthropathy. A 58-year-old woman presented with recent peripheral inflammatory arthralgias appeared in the context of a Crohn's disease diagnosed in 2008. Three weeks after the first injection of ustekinumab 390 mg for a refractory Crohn's disease, a slight pruritic erythematous and pustular dermatosis appeared on the right hand palm. The clinical aspect was strongly in favor of a PPP. Ustekinumab was discontinued and replaced by golimumab, leading to a complete healing of PPP after 15 days of discontinuation. Causality assessment calculated using the French method was plausible for ustekinumab in the induction of PPP. It was based on a compatible chronology according to time to onset associated with complete recovery 2 weeks after cessation of treatment, and on the negative assessment of an alternative etiology (nor bacterial or viral infection, nor other treatment taken by the patient, nor previous history of psoriasis). The worsening of underlying psoriasis under ustekinumab through the appearance of generalized or palmoplantar pustules has already been reported in five cases. We describe to our knowledge the first case of paradoxical PPP under ustekinumab in a patient with no known underlying psoriasis. SN - 1437-160X UR - https://www.unboundmedicine.com/medline/citation/29705819/Paradoxical_pustular_psoriasis_induced_by_ustekinumab_in_a_patient_with_Crohn's_disease_associated_spondyloarthropathy_ L2 - https://dx.doi.org/10.1007/s00296-018-4034-0 DB - PRIME DP - Unbound Medicine ER -